Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 2, 2020, 6:56 AM CDT for 20 counties in Texas. It took effect at May 2, 2020, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2020, 6:56 AM CDT (11:56 UTC)
- In effect from
- May 2, 2020, 1:00 PM CDT
- Expired
- May 2, 2020, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 3906 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS84 KLUB 021156 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 656 AM CDT Sat May 2 2020 TXZ021>024-027>030-033>036-039>042-022000- /O.UPG.KLUB.FW.A.0002.200502T1800Z-200503T0100Z/ /O.NEW.KLUB.FW.W.0002.200502T1800Z-200503T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 656 AM CDT Sat May 2 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Wind...Westerly wind 15 to 25 mph with gusts to 35 mph. * Humidity...1 to 10 percent. * Temperature...Near record levels, in upper 90s to 100 degrees. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ025-026-031-032-022000- /O.NEW.KLUB.FW.W.0002.200502T1800Z-200503T0100Z/ Hall-Childress-Motley-Cottle- 656 AM CDT Sat May 2 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * Wind...Westerly wind 15 to 25 mph with gusts to 35 mph. * Humidity...1 to 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
2 follow-up statements
632 WWUS84 KLUB 021220 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Lubbock TX 720 AM CDT Sat May 2 2020 TXZ021>024-027>030-033>036-039>042-022000- /O.UPG.KLUB.FW.A.0002.200502T1800Z-200503T0100Z/ /O.COR.KLUB.FW.W.0002.200502T1800Z-200503T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 720 AM CDT Sat May 2 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * Wind...Westerly wind 15 to 25 mph with gusts to 35 mph. * Humidity...4 to 10 percent. * Temperature...Near record levels, in upper 90s to 100 degrees. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ025-026-031-032-022000- /O.COR.KLUB.FW.W.0002.200502T1800Z-200503T0100Z/ Hall-Childress-Motley-Cottle- 720 AM CDT Sat May 2 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * Wind...Westerly wind 15 to 25 mph with gusts to 35 mph. * Humidity...4 to 10 percent. * Temperature...Near record levels, from 100 to 105 degrees. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
431 WWUS84 KLUB 021942 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 242 PM CDT Sat May 2 2020 TXZ021>036-039>042-030100- /O.CON.KLUB.FW.W.0002.000000T0000Z-200503T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry- Lynn-Garza- 242 PM CDT Sat May 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND NORTHERN ROLLING PLAINS... * Wind...Westerly at 15 to 25 mph with gusts to 35 mph, except across the southern Texas Panhandle and northern Rolling Plains, where winds will become northwesterly at 10 to 20 mph. * Humidity...3 to 15 percent. * Temperature...Near record levels, in upper 90s to 105 degrees. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 2, 6:13 AM CDT, 43 minutes earlier.
Area forecast discussion, May 2, 6:13 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 613 AM CDT Sat May 2 2020 .AVIATION... VFR to persist through the forecast period. && .PREV DISCUSSION... /issued 348 AM CDT Sat May 2 2020/ SHORT TERM... Another hot, dry and windy day is on tap for our region. Low RH values will drop into single digits by later this afternoon. A dryline over the Rolling Plains this morning will push east into north and central Texas by this afternoon. Low RH values and hot temperatures will mean a Red Flag Warning is in effect beginning at 8am this morning until 8pm tonight. H85 temps will be above the 30C mark again by mid-afternoon, pushing temperatures toward daily record values again, with many spots topping out in triple digits, especially east of the escarpment. A weak, dry cold front will approach from the north as a thermal low develops over the northern Rolling Plains later today. Although the surface front will be weak and eventually come diffuse and lift tomorrow, cooler air aloft will work south out of the Central Plains, and help cool temperatures off slightly tonight into tomorrow. LONG TERM... This front is still expected to push into the area on Sunday although models are starting to show a potential for the front to stall across the area by mid-day. That would keep the potential for high temperatures across the western South Plains to be in the mid to upper 90s rather than the upper 80s to near 90. The rest of the area will see highs in the mid to upper 80s which will be a welcome, although short, break from the heat. Highs will jump back in the upper 90s to 100 for the Caprock and 100-104 for the Rolling Plains on Tuesday ahead of the next strong front to move across the region. The front on Tuesday will move through the forecast area before sunrise Tuesday and will result in highs in the upper 70s to lower 80s and the potential for wind speeds to remain in the 15 to 25 mph range through the day. Looks like we should stay below wind advisory criteria but there is a window in the morning that the southern South Plains and Rolling Plains could see higher speeds before the pressure gradient relaxes through the day. Models have backed off considerably on coverage of precipitation but deep easterly flow behind the front initially will gradually shift to more southerly flow which should keep boundary layer moisture in place. Will continue with a slight chance of thunderstorms starting Thursday but favoring the Rolling Plains where moisture looks to be most favorable. Temperatures could warm a bit from near normal and we dry out some on Thursday as a weak shortwave in northwesterly flow aloft helps sharpen the dryline and push it east through the day but this remains uncertain as the ECMWF/GFS have different solutions. Both models agree on another cold front for the end of next week dropping temperatures back below normal into next weekend and the end of this forecast package. Jordan FIRE WEATHER... A Red Flag warning is in effect until 8pm tonight as westerly winds increase this afternoon behind a dryline that pushes east into north and central Texas by sunset. RH values will drop into single digits with the moderate westerlies. Fortunately fuels are still low and should help mitigate any fires that may get started from spreading as quickly and as far as they may have otherwise done so. Elevated fire weather conditions may develop for the western South Plains on Sunday as a cold front helps boost minimum RH values across the Rolling Plains Sunday afternoon. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 8 PM CDT this evening for TXZ021>036-039>042. && 55/99/99
Hazardous weather outlook, May 2, 5:06 AM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 506 AM CDT Sat May 2 2020 TXZ021>044-031015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 506 AM CDT Sat May 2 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Critical fire weather conditions will develop across the South Plains and northern Rolling Plains this afternoon and evening. A Red Flag Warning is in effect from 1 pm through 8pm. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to critical fire weather conditions may be possible again Monday afternoon and evening along and west of Interstate 27 and U.S. Highway 87. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.